Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 4, NWS Corpus Christi, TX

March 29, 2015Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 29, 2015, 8:16 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 29, 2015, 1:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2015, 8:16 AM CDT (13:16 UTC)
In effect from
Mar 29, 2015, 1:00 PM CDT
Expired
Mar 29, 2015, 6:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS74 KCRP 291316
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 AM CDT SUN MAR 29 2015

...STRONG SOUTHERLY WINDS TO DEVELOP THIS AFTERNOON...

.DEVELOPING LOW PRESSURE ACROSS THE SOUTHERN HIGH PLAINS WILL LEAD
TO AN STRENGTHENING SOUTH WINDS ACROSS THE SOUTHERN COASTAL BEND.

TXZ242>244-292300-
/O.NEW.KCRP.WI.Y.0004.150329T1800Z-150329T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
816 AM CDT SUN MAR 29 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING. 

* TIMING...FROM 1 PM TO 6 PM TODAY.

* WINDS...25 TO 35 MPH...WITH INFREQUENT GUSTS UP TO 40 MPH.

* IMPACTS...OBJECTS OUTSIDE SUCH AS TRASH CANS AND PATIO FURNITURE
  MAY BE TOSSED AROUND. DRIVING CAN BE DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
933 
WWUS74 KCRP 292008
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
308 PM CDT SUN MAR 29 2015

...STRONG SOUTHERLY WINDS TO CONTINUE INTO THE EARLY EVENING...

.DEVELOPING LOW PRESSURE ACROSS THE SOUTHERN HIGH PLAINS WILL
LEAD TO STRONG SOUTH WINDS ACROSS THE SOUTHERN COASTAL BEND.

TXZ242>244-292300-
/O.CON.KCRP.WI.Y.0004.000000T0000Z-150329T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
308 PM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...25 TO 30 MPH...WITH GUSTS UP TO 40 MPH.

* IMPACTS...LOOSE OBJECTS OUTSIDE SUCH AS TRASH CANS AND PATIO
  FURNITURE MAY BE TOSSED ABOUT. DRIVING CAN BE DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 6:20 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 29, 6:20 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
620 AM CDT SUN MAR 29 2015

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 12Z TAFS.

&&

.AVIATION...THE LOW LEVEL JET HAS STRENGTHENED ACROSS S TX THIS
MORNING BASED ON THE CRP RADAR VAD WIND PROFILE. SFC WINDS HAVE
DIMINISHED AS WELL...RESULTING IN LOW LEVEL WIND SHEAR...MAINLY
FOR ALI...CRP AND VCT. THE LLJ IS PROGD TO BE LOWER ACROSS THE
WEST. IN ADDITION...LOW VSBY IS BEING REPORTED AT THE ALI TAF
SITE...BUT THIS IS LIKELY VERY SHALLOW GROUND FOG AS NO OTHER
SITES ARE REPORTING ANY FOG AT THIS TIME. AM EXPECTING VSBY'S TO
INCREASE QUICKLY THIS MORNING. BY MID MORNING...THE LOW LEVEL
WINDS SHOULD MIX LEADING TO STRONG GUSTY SFC WINDS THROUGH THIS
AFTERNOON. GUSTS TO 25-30KTS ARE EXPECTED...ESPECIALLY THE EASTERN
3 TAF SITES. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. CLOUDS
WILL BE ON THE INCREASE THROUGH THE TAF PERIOD WITH MVFR
CIGS/VSBYS EXPECTED LATE TONIGHT/EARLY MON MORNING...MAINLY FOR
ALI...CRP AND VCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  67  83  67  79  /   0  10  10  10  30
VICTORIA          83  63  82  64  80  /   0  10  10  10  20
LAREDO            89  66  89  67  82  /   0   0   0  10  30
ALICE             88  64  86  65  81  /   0  10  10  10  30
ROCKPORT          79  67  80  68  78  /   0  10  10  10  20
COTULLA           88  64  87  66  80  /   0   0  10  10  30
KINGSVILLE        86  65  85  66  81  /   0  10  10  10  30
NAVY CORPUS       79  68  79  68  77  /   0  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS.

&&

TE/81...AVIATION
Hazardous weather outlook, Mar 29, 5:46 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT SUN MAR 29 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT SUN MAR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS FROM BAFFIN BAY
TO PORT ARANSAS FROM 1 PM CDT UNTIL 10 PM CDT. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY AND
THEN AGAIN ON SATURDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:00 AM CDTSmall Craft AdvisoryCRP18 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.